Hail, Beaverhead
- When
- June 7, 2:16 PM MST
- Where
- Beaverhead County, 4 mi NE of Grant
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.050, -113.017
75 inch diameter hail at Grant 4NE.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms dropped 1 inch diamter hail at Sheridan 10N and .75 inch diameter hail at Grant 4NE.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 7, 1:43 PM MST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT WED JUN 7 2006 .DISCUSSION... TONIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL HIGH PRESSURE RIDGE IS OVER EASTERN MONTANA AND THE DAKOTAS. TO THE WEST...AN UPPER LEVEL LOW PRESSURE CENTER OVER THE EASTERN PACIFIC WILL WILL MOVE OVER THE WEST COAST DURING THE NIGHT. THE PATTERN FOR THE NEXT FEW DAYS CHANGES ONLY SLOWLY AND THE MOIST SOUTHWEST FLOW WILL KEEP THE WEATHER MOIST AND UNSETTLED. FOR THIS AFTERNOON AND EVENING...SEVERE THUNDERSTORMS ARE EXPECTED. NEGATIVE CAPE VALUES...ESPECIALLY ALONG THE EASTERN ZONES...WILL INHIBIT OR DELAY THUNDERSTORM ACTIVITY...AND LOWER CAPE VALUES TO THE NORTH WILL ALSO LIMIT DEVELOPMENT. THE CENTRAL AND SOUTH ZONES ARE MORE UNSTABLE AND ALSO HAVE GOOD WIND SUPPORT...SOUTH TO SOUTHEAST FLOW IN THE BOUNDARY LAYER VEERS TO THE SOUTHWEST AT MID-LEVELS...AND WIND SPEEDS CONTINUE TO INCREASE WITH HEIGHT. WEAK DISTURBANCES MOVING THRU THE SOUTHWEST FLOW WILL HELP CONTINUE THIS ACTIVITY THROUGH THE EVENING. THE AIRMASS REMAINS MOIST AND UNSETTLED WITH AFTERNOON THUNDERSTORMS DEVELOPING THROUGH FRIDAY NIGHT...ALTHOUGH INSTABILITY WILL NOT BE SO GREAT. ZELZER SATURDAY THROUGH WEDNESDAY...AN UPPER LEVEL LOW WILL MOVE OVER THE AREA THIS WEEKEND RESULTING IN COOLER TEMPERATURES AND A CHANCE SHOWERS AND THUNDERSTORMS. SOME UNCERTAINTY IN THE MODELS FOR THE WEATHER NEXT WEEK BUT MOST OF THE SOLUTIONS ARE SHOWING AN ACTIVE PATTERN WITH AFTERNOON AND EVENING STORMS. WILL BROAD BRUSH 20 TO 30 POPS FOR TUESDAY AND WEDNESDAY. TEMPERATURES LOOK TO REBOUND NEXT WEEK WITH HIGHS CLIMBING BACK TO NORMAL. MEIER && .AVIATION... UPDATED 1745Z. A MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE FOR THE NEXT 24 HOURS. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE WITH SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND PERSISTING THROUGH THE EVENING. SOME THUNDERSTORMS MAY CONTAIN LARGE HAIL AND GUSTY WINDS. VFR CONDITIONS PREVAIL WITH MVFR/IFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. MEIER && .HYDROLOGY... A PLANNED WATER RELEASE FROM TIBER DAM IS SCHEDULED TO BEGIN ON FRIDAY. THIS WILL EVENTUALLY RAISE THE RIVER STAGE FOR THE MARIAS BY SEVERAL FEET. NO HYDROLOGICAL PROBLEMS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GTF 54 75 50 71 / 40 30 40 20 CTB 50 69 46 65 / 40 30 40 30 HLN 58 77 54 73 / 50 50 40 30 BZN 55 76 47 72 / 40 30 40 30 WEY 51 69 43 68 / 40 30 40 30 DLN 53 75 48 70 / 50 50 40 30 HVR 59 72 52 72 / 40 30 30 30 LWT 55 72 51 68 / 40 30 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 358 AM MDT WED JUN 7 2006 MTZ008>015-044>055-081200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 358 AM MDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THROUGHOUT THE DAY. SOME THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND EVENING OVER NORTH CENTRAL AND SOUTHWEST MONTANA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FRAME FOR SEVERE THUNDERSTORMS TO OCCUR IS FROM 2 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA AGAIN THURSDAY AFTERNOON AND EVENING. SEVERE STORMS ARE ALSO POSSIBLE ON FRIDAY...MAINLY OVER SOUTHWEST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 218 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505149, 5505150.